Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Analytical structure of a generalized direct-interaction approximation

Author: Jon Lee
Journal: Quart. Appl. Math. 31 (1973), 155-176
DOI: https://doi.org/10.1090/qam/99705
MathSciNet review: QAM99705
Full-text PDF

Abstract | References | Additional Information

Abstract: As a mathematically tractable example, we have investigated the stochastic dynamic problem of an irreversible second-order chemical reaction. A generalized direct-interaction approximation has been devised to close off the hierarchy of moment equations at the arbitrary moment level, and then the results of such a closure technique have been compared term-by-term with the exact moment solutions. This shows qualitatively how the expansion terms summed up in the direct-interaction approximation are different from the classes of expansion terms present in the exact moment solutions. A quantitative comparison of the covariances indicates that the direct-interaction equations which are closed at the triple moment level represent a meaningful statistical approximation of the lowest order for the second-order reactive problem at hand.

References [Enhancements On Off] (What's this?)

  • [1] J. Lee, Phys. Fluids 9, 1753 (1966)
  • [2] E. E. O'Brien, Phys. Fluids 9, 1561 (1966)
  • [3] R. H. Kraichnan, in Dynamics of fluids and plasmas (ed., S. I. Pai) pp. 239-255, Academic Press, New York (1966)
  • [4] Robert H. Kraichnan, Dynamics of nonlinear stochastic systems, J. Mathematical Phys. 2 (1961), 124–148. MR 0118163, https://doi.org/10.1063/1.1724206
  • [5] Richard von Mises, Mathematical theory of probability and statistics, Edited and Complemented by Hilda Geiringer, Academic Press, New York-London, 1964. MR 0178486
  • [6] S. A. Orszag, Dynamics of fluid turbulence, PPLAF-13, Plasma Physics Lab., Princeton University (1966)
  • [7] J. Lee, J. Stat. Phys. 4, 175 (1972)
  • [8] E. E. O'Brien, Phys. Fluids 11, 1883 (1968)

Additional Information

DOI: https://doi.org/10.1090/qam/99705
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society